Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
t_murr

Sports and Acne

Recommended Posts

I am new here, my 16-year-old son was just prescribed accutane today. I have been reading about the side effects. I see that nosebleeds are common. He is already prone to nosebleeds and has had his nose cauterized in the past to prevent nosebleeds. Wondering if I should tell the dermatologist this, I didn't mention it today and wasn't asked. Also, I noticed his face breaks out worse when he does sports (he is a high school wrestler). Wondering if this is due more to the sweat or the increase in testosterone. He will starting on 60 mg a day, he weighs 135 lbs. Thank you for any advice you have!

Share this post


Link to post
Share on other sites

Nosebleeds on Accutane are due to increased dryness of the skin. You should apply Vaseline on the inside of the nose to help with this. His predisposition for nosebleeds is probably due to a different reason so I don't know if accutane will exacerbate the issue or not.

The Pads may be a reason why it is worse when he plays Sports. Constant friction/trauma on the face from Pads/Helmets can make the Acne worse/cause breakouts. Not the Sweat.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×